Skip to Content

Are there anti-psychotic drugs like abilify with fewer side effects?

Responses (3)

MeggieGirl 8 Jul 2016

Which side effects are you specifically concerned about? That may be the best way to approach the answer to your question, because all of them have potential for side-effects.

1125jco 8 Jul 2016

I am concerned specifically about the lethargy and agitation/jumpiness, at the same time. My ADD is raging and am not sleeping but 2 hrs a night. I am considering switching to a combo of the lamictal and wellbutrin, instead.
Any thoughts. I am bipolar 1 with extended depression.

MeggieGirl 8 Jul 2016

You and I could be twins. Wellbutrin is an SNDRI, which means that it works a little on serotonin, but it is primarily a norepinephrine and dopamine medication. Your ADD/ADHD med would be a dopamine medication. I am also on Lamictal, and the best way I can put it is "this medication saved my life." I had been estranged from my family for five years, but within weeks, I reunited with them, and we have strong relationships a year later.

1125jco 8 Jul 2016

Thank you, Meggie Girl. I will read the article and share my thoughts. Very glad to hear you are doing better and especially are no longer estranged from your family. I just re-united with my grown children. I have moved back home and am trying to get well for my 5 grandchildren now.
Thanks again, dear. 1125jco

chuck1957 8 Jul 2016

1125; Yes Maggiegirl has a very good answer you should check with your doctor and get let the doctor know which type side effects you are having the most problems with. But many people are doing very well on Lamactil. if it all continues please write back and we well look for something else just never give up. This is the hardest part because we are all different you never can tell what or which is going to be the best for you. chuck1957

1125jco 8 Jul 2016

Chuck1957- Thank you so much for responding. Yes, i am in close communication with my dr. who is so wonderful. 1125jco

chuck1957 9 Jul 2016

Great that is over half the battle there is having the right doctor. And the ones that well work with you thru the treatment, Many of the medications at this point are trial and error see which has the less side effects or none if your lucky, Just never give up you well get the right combination. Chuck1957

bap33 12 Jul 2016

There are many antipsychotics out there. I've been on various ones over the years for my Bi-Polar. They all have side effects but if I were you I would talk to my doctor about the specific side effects you're having. He could recommend a different one for you. For instance, I'm on Seroquel now and it's a great antipsychotic and also great for depression. But it is very sedating and I might be groggy in the morning. I still take it because the benefits outweigh the side effects.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions